May  2014, 13(3): 1203-1222. doi: 10.3934/cpaa.2014.13.1203

Global existence and pointwise estimates of solutions for the multidimensional generalized Boussinesq-type equation

1. 

Department of Mathematics, Shanghai Jiao Tong University, Shanghai 200240, China

2. 

Department of Mathematics, Shanghai Jiao Tong University, 800 Dong Chuan Road, 200240, Shanghai

Received  June 2013 Revised  November 2013 Published  December 2013

In this paper, we study the Cauchy problem for the Boussinesq-type equation \begin{eqnarray} \partial^2_t u-\varepsilon \partial_t \Delta u=-\Delta ^2 u+\Delta u+\Delta g(u), \end{eqnarray} where $g(u)=O(u^\rho),$ $\rho \geq 2.$ By means of long wave-short wave decomposition, Green's function method and energy method, we show that the Cauchy Problem admits a global classical solution in multi dimension. We also show the pointwise estimate of the time asymptotic shape of the solutions in odd dimensional space.
Citation: Miao Liu, Weike Wang. Global existence and pointwise estimates of solutions for the multidimensional generalized Boussinesq-type equation. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1203-1222. doi: 10.3934/cpaa.2014.13.1203
References:
[1]

J. Boussinesq, Theorie des ondes et des remous qui se propagent le long d’un canal rectangulaire horizontal, en communiquant au liquide contene dans ce canal des vitesses sensiblement pareilles de la surface au fond , J. Math. Pures Appl. Ser., 17 (1872), 55-108.

[2]

J. Bona and R. Sachs, Global existence of smooth solutions and stability of solitary waves for a generalized Boussinesq equation , Comm. Math. Phys., 118 (1988), 159. doi: 10.1007/BF01218475.

[3]

M. Tsutsumi and T. Matahashi, On the Cauchy problem for the Boussinesq type equation , Math. Japon., 36 (1991), 371-379.

[4]

F. Linares, Global existence of small solutions for a generalized Boussinesq equation , J. Differential Equations, 106 (1993), 257-293. doi: 10.1006/jdeq.1993.1108.

[5]

Se. Oh and A. Stefanov, Improved local well-posedness for the periodic "good" Boussinesq equation , J. Differential Equations, 254 (2013), 4047-4065. doi: 10.1016/j.jde.2013.02.006.

[6]

G. Farah and M. Scialom, On the periodic "good" Boussinesq equation , Proc. Amer. Math. Soc., 138 (2010), 953-964. doi: 10.1090/S0002-9939-09-10142-9.

[7]

Z. Yang and B. Guo, Cauchy problem for the multi-dimensional Boussinesq type equation , J. Math. Anal. Appl., 340 (2008), 64-80. doi: 10.1016/j.jmaa.2007.08.017.

[8]

S. Lai and Y. Wu, The asymptotic solution of the Cauchy problem for a generalized Boussinesq equation , Discrete Contin. Dyn. Syst. Ser. B, 3 (2003), 401-408.

[9]

Y. Wang, C. Mu and Y. Wu, Decay and scattering of solutions for a generalized Boussinesq equation , J. Differential Equations, 247 (2009), 2380-2394. doi: 10.1016/j.jde.2009.07.022.

[10]

N. Polat and A. Ertaş, Existence and blow-up of solution of Cauchy problem for the generalized damped multidimensional Boussinesq equation , J. Math. Anal. Appl., 349 (2009), 10-20. doi: 10.1016/j.jmaa.2008.08.025.

[11]

N. Polat and E. Pişkin, Asymptotic behavior of a solution of the Cauchy problem for the generalized damped multidimensional Boussinesq equation , Appl. Math. Lett., 25 (2012), 1871-1874. doi: 10.1016/j.aml.2012.02.051.

[12]

V. Varlamov, Existence and uniqueness of a solution to the Cauchy problem for the damped Boussinesq equation , Math. Methods Appl. Sci., 19 (1996), 639-649.

[13]

V. Varlamov, Asymptotics as $t\rightarrow+infty$ of a solution to the periodic Cauchy problem for the damped Boussinesq equation , Math. Methods Appl. Sci., 20 (1997), 805-812.

[14]

V. Varlamov, On the initial-boundary value problem for the damped Boussinesq equation , Discrete Contin. Dynam. Systems, 4 (1998), 431-444.

[15]

V. Varlamov, On spatially periodic solutions of the damped Boussinesq equation , Differential Integral Equations, 10 (1997), 1197-1211.

[16]

V. Varlamov, Eigenfunction expansion method and the long-time asymptotics for the damped Boussinesq equation , Discrete Contin. Dynam. Systems, 7 (2001) 675-702.

[17]

V. Varlamov, On the spatially two-dimensional Boussinesq equation in a circular domain , Nonlinear Anal. Ser. A: Theory Methods, 46 (2001), 699-725.

[18]

V. Varlamov and A. Balogh, Forced nonlinear oscillations of elastic membranes , Nonlinear Anal. Real World Appl., 7 (2006), 1005-1028. doi: 10.1016/j.nonrwa.2005.09.006.

[19]

W. J. Wang and W. K. Wang, The pointwise estimates of solutions for semilinear dissipative wave equation in multi-dimensions , J. Math. Anal. Appl., 366 (2010), 226-241. doi: 10.1016/j.jmaa.2009.12.013.

[20]

W. K. Wang and T. Yang, The pointwise estimates of solutions for Euler equations with damping in multi-dimensions , J. Differential Equations, 173 (2001), 410-450. doi: 10.1006/jdeq.2000.3937.

[21]

T.-P. Liu and W. K. Wang, The pointwise estimates of diffusion wave for the Navier-Stokes systems in odd multi-dimensions , Comm. Math. Phys., 169 (1998), 145-173.

[22]

N. Kutev, N. Kolkovska and M. Dimova, Global existence of Cauchy problem for Boussinesq paradigm equation , Comput. Math. Appl., 65 (2013), 500-511. doi: 10.1016/j.camwa.2012.05.024.

[23]

Z. Yang, Longtime dynamics of the damped Boussinesq equation , J. Math. Anal. Appl., 399 (2013), 180-190. doi: 10.1016/j.jmaa.2012.09.042.

[24]

D. Li and Y. Chen, Nonlinear Evolution Equation, Publication of Science, 1989.

show all references

References:
[1]

J. Boussinesq, Theorie des ondes et des remous qui se propagent le long d’un canal rectangulaire horizontal, en communiquant au liquide contene dans ce canal des vitesses sensiblement pareilles de la surface au fond , J. Math. Pures Appl. Ser., 17 (1872), 55-108.

[2]

J. Bona and R. Sachs, Global existence of smooth solutions and stability of solitary waves for a generalized Boussinesq equation , Comm. Math. Phys., 118 (1988), 159. doi: 10.1007/BF01218475.

[3]

M. Tsutsumi and T. Matahashi, On the Cauchy problem for the Boussinesq type equation , Math. Japon., 36 (1991), 371-379.

[4]

F. Linares, Global existence of small solutions for a generalized Boussinesq equation , J. Differential Equations, 106 (1993), 257-293. doi: 10.1006/jdeq.1993.1108.

[5]

Se. Oh and A. Stefanov, Improved local well-posedness for the periodic "good" Boussinesq equation , J. Differential Equations, 254 (2013), 4047-4065. doi: 10.1016/j.jde.2013.02.006.

[6]

G. Farah and M. Scialom, On the periodic "good" Boussinesq equation , Proc. Amer. Math. Soc., 138 (2010), 953-964. doi: 10.1090/S0002-9939-09-10142-9.

[7]

Z. Yang and B. Guo, Cauchy problem for the multi-dimensional Boussinesq type equation , J. Math. Anal. Appl., 340 (2008), 64-80. doi: 10.1016/j.jmaa.2007.08.017.

[8]

S. Lai and Y. Wu, The asymptotic solution of the Cauchy problem for a generalized Boussinesq equation , Discrete Contin. Dyn. Syst. Ser. B, 3 (2003), 401-408.

[9]

Y. Wang, C. Mu and Y. Wu, Decay and scattering of solutions for a generalized Boussinesq equation , J. Differential Equations, 247 (2009), 2380-2394. doi: 10.1016/j.jde.2009.07.022.

[10]

N. Polat and A. Ertaş, Existence and blow-up of solution of Cauchy problem for the generalized damped multidimensional Boussinesq equation , J. Math. Anal. Appl., 349 (2009), 10-20. doi: 10.1016/j.jmaa.2008.08.025.

[11]

N. Polat and E. Pişkin, Asymptotic behavior of a solution of the Cauchy problem for the generalized damped multidimensional Boussinesq equation , Appl. Math. Lett., 25 (2012), 1871-1874. doi: 10.1016/j.aml.2012.02.051.

[12]

V. Varlamov, Existence and uniqueness of a solution to the Cauchy problem for the damped Boussinesq equation , Math. Methods Appl. Sci., 19 (1996), 639-649.

[13]

V. Varlamov, Asymptotics as $t\rightarrow+infty$ of a solution to the periodic Cauchy problem for the damped Boussinesq equation , Math. Methods Appl. Sci., 20 (1997), 805-812.

[14]

V. Varlamov, On the initial-boundary value problem for the damped Boussinesq equation , Discrete Contin. Dynam. Systems, 4 (1998), 431-444.

[15]

V. Varlamov, On spatially periodic solutions of the damped Boussinesq equation , Differential Integral Equations, 10 (1997), 1197-1211.

[16]

V. Varlamov, Eigenfunction expansion method and the long-time asymptotics for the damped Boussinesq equation , Discrete Contin. Dynam. Systems, 7 (2001) 675-702.

[17]

V. Varlamov, On the spatially two-dimensional Boussinesq equation in a circular domain , Nonlinear Anal. Ser. A: Theory Methods, 46 (2001), 699-725.

[18]

V. Varlamov and A. Balogh, Forced nonlinear oscillations of elastic membranes , Nonlinear Anal. Real World Appl., 7 (2006), 1005-1028. doi: 10.1016/j.nonrwa.2005.09.006.

[19]

W. J. Wang and W. K. Wang, The pointwise estimates of solutions for semilinear dissipative wave equation in multi-dimensions , J. Math. Anal. Appl., 366 (2010), 226-241. doi: 10.1016/j.jmaa.2009.12.013.

[20]

W. K. Wang and T. Yang, The pointwise estimates of solutions for Euler equations with damping in multi-dimensions , J. Differential Equations, 173 (2001), 410-450. doi: 10.1006/jdeq.2000.3937.

[21]

T.-P. Liu and W. K. Wang, The pointwise estimates of diffusion wave for the Navier-Stokes systems in odd multi-dimensions , Comm. Math. Phys., 169 (1998), 145-173.

[22]

N. Kutev, N. Kolkovska and M. Dimova, Global existence of Cauchy problem for Boussinesq paradigm equation , Comput. Math. Appl., 65 (2013), 500-511. doi: 10.1016/j.camwa.2012.05.024.

[23]

Z. Yang, Longtime dynamics of the damped Boussinesq equation , J. Math. Anal. Appl., 399 (2013), 180-190. doi: 10.1016/j.jmaa.2012.09.042.

[24]

D. Li and Y. Chen, Nonlinear Evolution Equation, Publication of Science, 1989.

[1]

Xingni Tan, Fuqi Yin, Guihong Fan. Random exponential attractor for stochastic discrete long wave-short wave resonance equation with multiplicative white noise. Discrete and Continuous Dynamical Systems - B, 2020, 25 (8) : 3153-3170. doi: 10.3934/dcdsb.2020055

[2]

Sun-Ho Choi. Weighted energy method and long wave short wave decomposition on the linearized compressible Navier-Stokes equation. Networks and Heterogeneous Media, 2013, 8 (2) : 465-479. doi: 10.3934/nhm.2013.8.465

[3]

Yongqin Liu, Weike Wang. The pointwise estimates of solutions for dissipative wave equation in multi-dimensions. Discrete and Continuous Dynamical Systems, 2008, 20 (4) : 1013-1028. doi: 10.3934/dcds.2008.20.1013

[4]

Changming Song, Hong Li, Jina Li. Initial boundary value problem for the singularly perturbed Boussinesq-type equation. Conference Publications, 2013, 2013 (special) : 709-717. doi: 10.3934/proc.2013.2013.709

[5]

H. A. Erbay, S. Erbay, A. Erkip. The Camassa-Holm equation as the long-wave limit of the improved Boussinesq equation and of a class of nonlocal wave equations. Discrete and Continuous Dynamical Systems, 2016, 36 (11) : 6101-6116. doi: 10.3934/dcds.2016066

[6]

Pablo Álvarez-Caudevilla, Jonathan D. Evans, Victor A. Galaktionov. Gradient blow-up for a fourth-order quasilinear Boussinesq-type equation. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 3913-3938. doi: 10.3934/dcds.2018170

[7]

Shujuan Lü, Zeting Liu, Zhaosheng Feng. Hermite spectral method for Long-Short wave equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 941-964. doi: 10.3934/dcdsb.2018255

[8]

David Hoff. Pointwise bounds for the Green's function for the Neumann-Laplace operator in $ \text{R}^3 $. Kinetic and Related Models, 2022, 15 (4) : 535-550. doi: 10.3934/krm.2021037

[9]

Linglong Du, Min Yang. Pointwise long time behavior for the mixed damped nonlinear wave equation in $ \mathbb{R}^n_+ $. Networks and Heterogeneous Media, 2021, 16 (1) : 49-67. doi: 10.3934/nhm.2020033

[10]

Guido Schneider, Matthias Winter. The amplitude system for a Simultaneous short-wave Turing and long-wave Hopf instability. Discrete and Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021119

[11]

Patrick Martinez, Judith Vancostenoble. Exact controllability in "arbitrarily short time" of the semilinear wave equation. Discrete and Continuous Dynamical Systems, 2003, 9 (4) : 901-924. doi: 10.3934/dcds.2003.9.901

[12]

Hideo Kubo. On the pointwise decay estimate for the wave equation with compactly supported forcing term. Communications on Pure and Applied Analysis, 2015, 14 (4) : 1469-1480. doi: 10.3934/cpaa.2015.14.1469

[13]

Peter Bella, Arianna Giunti. Green's function for elliptic systems: Moment bounds. Networks and Heterogeneous Media, 2018, 13 (1) : 155-176. doi: 10.3934/nhm.2018007

[14]

Virginia Agostiniani, Rolando Magnanini. Symmetries in an overdetermined problem for the Green's function. Discrete and Continuous Dynamical Systems - S, 2011, 4 (4) : 791-800. doi: 10.3934/dcdss.2011.4.791

[15]

Sungwon Cho. Alternative proof for the existence of Green's function. Communications on Pure and Applied Analysis, 2011, 10 (4) : 1307-1314. doi: 10.3934/cpaa.2011.10.1307

[16]

Linglong Du, Caixuan Ren. Pointwise wave behavior of the initial-boundary value problem for the nonlinear damped wave equation in $\mathbb{R}_{+}^{n} $. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 3265-3280. doi: 10.3934/dcdsb.2018319

[17]

Fabrice Planchon, John G. Stalker, A. Shadi Tahvildar-Zadeh. $L^p$ Estimates for the wave equation with the inverse-square potential. Discrete and Continuous Dynamical Systems, 2003, 9 (2) : 427-442. doi: 10.3934/dcds.2003.9.427

[18]

Seongyeon Kim, Yehyun Kwon, Ihyeok Seo. Strichartz estimates and local regularity for the elastic wave equation with singular potentials. Discrete and Continuous Dynamical Systems, 2021, 41 (4) : 1897-1911. doi: 10.3934/dcds.2020344

[19]

Mourad Bellassoued, David Dos Santos Ferreira. Stability estimates for the anisotropic wave equation from the Dirichlet-to-Neumann map. Inverse Problems and Imaging, 2011, 5 (4) : 745-773. doi: 10.3934/ipi.2011.5.745

[20]

George Avalos. Concerning the well-posedness of a nonlinearly coupled semilinear wave and beam--like equation. Discrete and Continuous Dynamical Systems, 1997, 3 (2) : 265-288. doi: 10.3934/dcds.1997.3.265

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (105)
  • HTML views (0)
  • Cited by (8)

Other articles
by authors

[Back to Top]